My cancer saga started when I was diagnosed at 38 with Stage 3 Invasive Ductal Carcinoma. I have a twisted sense of humor and have tried to continue that laughter and optimism on my journey...

What the Tamoxifen?!?!

Episode LXIX - ... maybe we'll find better days...


Really Tamoxifen... really?!?! The first day I took the pill I was fine. I took it the afternoon I got it and went about my day. The next day I took my pill and was fine until that evening. However, as the day progressed I had an achy feeling. I thought, man I am sore today - I might need some Tylenol or something. I felt a little off. By that evening I had felt as if I had taken the Neulasta shot again.

BAM! WHAM! HOLY MOLY! The bone pain was almost unbearable. I was completely shocked at how much I ached. It was like I ran smack into the pain wall all over again. I was hoping it was just a bad day...



Not again... bone pain hurts!!!


I would like to say I woke up, shook it off, and everything was fine. That would be too easy and untrue. After multiple days of having severe bone pain and looking on the internet to see if other people had this reaction (which some did) I had to call the doctor. I really hate calling the doctor.

I know... I know... I should advocate for my own health. If I don't no one will, but I still hate calling. Not only do I feel like I am whining sometimes, I know that there is a 75-90% chance that they will not have anything to help. It is not that they do not want to help, but usually they give the same "Sorry, side-effects" comment that basically makes me scratch my head and think then why did you want me to tell you. If you can't really do anything then what is the point, other than to know I feel like crap.

I was told it was not a common side effect, but I should give the medicine at least 2 weeks to adjust in my body and hopefully it would sort itself out. Surprise - not - kind of what I expected and not exactly the answer I was looking for. However, I was going to endure it. I have done this before. I just hoped that the intensity of pain would subside!!!

Since the bone pain was my biggest PAIN, the other side effects were tiny annoyances... annoyances that I cared very little about and knew that I could manage (most of the time).

Hot Flashes

Just like most people with hot flashes - I turn red, I feel like an internal furnace was lit, and I hope it ends soon. Sometimes it can last minutes. Sometimes it can go on forever.




No Menstruation

I am not going to complain about this one. Before cancer I didn't have a period due to the depo-shot (birth control). Then during chemo treatment it caused menopause, so no more period. Since I can not have any more hormones, once again menopause... no more period!




Swelling 

A wonderful side effect that just will not go away - my swollen hands, feet, and face. On good days, due to the diuretic my toes might be able to be spread apart when I stretch them. Seriously, I am thrilled when I can see space between my toes!!!




Memory Issues

I cannot even write about memory issues or forgetfulness... I will be lucky if this blog post is coherent!!!




Trouble Sleeping

I never know when I will or will not be able to sleep at night. Thank goodness for the internet and all of the distractions it brings. I cannot really be productive because I fear waking everyone up, so I get to browse the web and write my blog posts (or try and catch up on them)!




In my head...


I am hopeful that after I have more time I will adjust to Tamoxifen. Maybe I will begin to feel better or at least feel well enough to cope. Now my bones feel like they are splintering, from my ankle to upper back. It is frustrating as I was hoping to get back to some type of routine, exercise, and life without serious discomfort. Argh!


Walking as much as I can... in pain!


While it has been a couple of weeks since I started the medicine, I am slightly better. I am over the 2 week mark from the doctors and I am going to see how long I can endure before I call again. At least I am not where I began. For the first 3-4 days of the medicine I could not walk or move without serious pain. Now I am up and about even though it hurts. I have learned I can do one thing a day... realistically. And that one thing will usually take me down later.

However, I continue to take my walk. It has to be good for me even if it hurts. However, I have to use a heating pad as soon as I get home for about double the time I walked. Each step feels like I am breaking bones, but as always I keep putting one foot in front of the other.




“One day, in retrospect, the years of struggle will strike you as the most beautiful.” 
- Sigmund Freud


Episode Reference: Better Days, Goo Goo Dolls song

Share on Google Plus

About Amy Brock

Amy Brock is a cancer fighter and survivor. Diagnosed with Infiltrating Breast Cancer at 38 she has gone through chemotherapy, radiation, surgery, hormone therapy, and other procedures since 2013. Post treatment she has been diagnosed with lymphedema, chemo-induced neuropathy and bone degeneration in her back, as well as other issues including dysphagia, bilateral hearing loss, and arthritis. From being completely healthy, to having a variety of issues, Amy began blogging about her experiences as a way to help others. Read more about finding humor in the craziness of cancer at her blog www.tatawarrior.com Amy is the mother of two children and has worked for various non-profit agencies. In addition, she is a fine artist creating works in multiple mediums which can be seen at www.amybrock.com

1 comments:

  1. This comment has been removed by a blog administrator.

    ReplyDelete